Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


please help me
Apr 15, 2004

I am at present on combivir and viramune I live iN Spain. I would like you to advice me if there are better medications to control lypodystrophy. To commence treatment I was on epivir zerit and viracept. I told my doctor I was experiencing serious lipodystrophy on my stomach face arms and legs. She changed my treatment to my current one of viramune and combivir. I have only been taking it for about 6 weeks but am feeling tired and out of breath. Please advice

Response from Dr. Moyle

Sometimes treatments with AZT (such as combivir) can give fatigue and may also trigger anemia (which could cause shortness of breath). Your doctor should check your haemoglobin. There is limited evidence to say that switching d4T to AZT helps improve lipodystrophy. The bulk of evidence for switching is from d4T (or AZT) to abacavir. Aside from an allergic reaction in 5% of persons abacavir is a generally very well tolerated drug and will soon be available as a single once daily tablet with 3TC (kind of like combivir). Switching over to this drug from AZT may be the best option in the long term Regards Graeme Moyle


Previous
Zerit vs. Ziagen/Viread
Next
Abacavir vs Tenofovir

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement